Question about Blurry Vision related to Abx use

Medical topics with questions, information and discussion related to Lyme disease and other tick-borne diseases.
Post Reply
BlueSky
Posts: 55
Joined: Sat 10 Jan 2009 6:47

Question about Blurry Vision related to Abx use

Post by BlueSky » Sun 11 Jan 2009 13:59

[*]
Last edited by BlueSky on Wed 27 May 2009 8:32, edited 4 times in total.

BlueSky
Posts: 55
Joined: Sat 10 Jan 2009 6:47

Re: Question about Sight loss and Hair Loss ?

Post by BlueSky » Sun 11 Jan 2009 14:05

[*]
Last edited by BlueSky on Wed 27 May 2009 8:31, edited 1 time in total.

Joe Ham
Posts: 489
Joined: Fri 27 Jul 2007 6:15
Location: New Mexico, USA

Re: Question about Sight loss and Hair Loss???

Post by Joe Ham » Sun 11 Jan 2009 18:58

I almost didn't reply to your question because it sounds too much like a vague question about "antibiotics" as is commonly found on Lymenut.

However you posted it to LNE Medical so here goes.
Different antibiotics have different side effects. You can learn about them on sites such as drugdigest.org, rxlist.com, drugs.com and others.

Also, side effects are often dose dependent.

And some drugs will build up in the system and cause side effects only after a certain level is reached. Duration dependent.

There are also possible drug-drug, drug-food, and drug-herb interactions.

And individual tolerances and allergic reactions.

So at the very least you should have specified WHICH freakin antibiotic at WHAT dosage for WHAT duration.

And even at that you will only get the opinions of uninformed laymen. A better source would be the doctor who prescribed the antibiotics or better yet a good pharmacist.

On the other hand maybe the vagueness of your question is just a veiled attempt to gain sympathy. In that case maybe it should have been posted to Support.

You're welcome

Cobwebby
Posts: 1716
Joined: Mon 29 Oct 2007 0:55

Re: Question about Sight loss and Hair Loss???

Post by Cobwebby » Sun 11 Jan 2009 19:08

I experienced hair loss prior to any treatment for Lyme Disease. It was related to my thyroid. Antibiotics were not the issue.

Also-reaching middle age, the shape of our eyes change- and hence the increased need for glasses.
I never wore glasses until I reached my 40's. And now with each passing year I need a new script.

Again-for me- this had nothing to do with antibiotics.
The greater part of our happiness or misery
depends on our dispositions,
and not on our circumstances.
Martha Washington

hiker53
Posts: 246
Joined: Fri 28 Mar 2008 22:14

Re: Question about Blurry Vision related to Abx use

Post by hiker53 » Sun 11 Jan 2009 23:59

Blue Sky,

Welcome! Don't let Joe's gruff manner scare you away :mrgreen:

I can't answer your question about blurry vision except to echo Joe's comment to ask a good pharmacist. They often know more about the drugs than the doctors. I don't know your age. But I have noticed that in the last 2 years my vision is declining and I am not on antibiotics, but I am 46. Sigh.

My thyroid is normal, but my hair did fall out some even when I was not on antibiotics. When I took a very small amount of DHEA it stopped falling out. It seemed to go in cycles--I feel like a cat, I guess shedding at certain times of the year.

Blessings. Hiker53

BlueSky
Posts: 55
Joined: Sat 10 Jan 2009 6:47

Re: Question about Blurry Vision related to Abx use

Post by BlueSky » Tue 13 Jan 2009 2:53

[*]
Last edited by BlueSky on Wed 27 May 2009 8:26, edited 1 time in total.

itsy
Posts: 786
Joined: Mon 29 Oct 2007 21:03

Re: Question about Blurry Vision related to Abx use

Post by itsy » Wed 14 Jan 2009 19:35

If you are on plaquneil with your abx (hydroxychloroquin), blurry vision can be due to THAT. So can loss of perifreal vision. It can be very permanent so therefore take that into consideration.

I recommend seeing an opthamologist.

Also, Lyme can cause a reversible form of uveitis. Also something to check regarding with an opthamologist.

Hairloss is very common with hypothyroidism. Many people still get it while being treated. You do no mention what you take for thyroid treatment. Some find that supplementing T3 with cytolmel (sp?) or doing a glandular like Armour clears up this symptom. Talk to your doctor. In MY case, my hairloss started from being overtreated with thyroid replacement. because too much causes hairloss as well. In my case I do not take thyroid replacement any longer due to being OD'ed for 7 months and almost dying. Now, two years of abx on and off have made my TSH plummet from 38 to 2. Clearly my hypothyroidism was directly from the lyme or other infectious process and curative. Some people have permanent damage or hashis or whatever...therefore they have to continue to treat the hypo. If you are still having hairloss, you may was to discuss this with your LLMD to see about
A. adjusting your current dosage up or down for thyroid based not only on labs but on other clincal features, too
B. Changing brands or adding T3 replacement if your doc feels your heart is healthy enough.

It has taken YEARS for my hair to begin growing back, but it IS growing back whether I am on abx or not. I'll probably never have as much hair as i did in my youth BUT I can style it to look human now.

Post Reply